Thunderstorm Wind, Jasper
- When
- May 25, 1:17 PM CST
- Where
- Jasper County, St Marie
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -88.017
Several trees and power lines were blown down.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 11:45 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1245 PM CDT SAT MAY 25 2002 12Z AVN MODEL DELAYED TODAY THOUGH 12Z ETA IN BY LATE MORNING AND WILL LEAN ON THIS MODEL COMBINED WITH EXTENDED MODELS LIKE CANADIAN MRF...UKMET AND ECMWF. FORECAST CHALLENGE IS TIMING CLEARING TONIGHT AND WHEN NEXT CHANCE OF RAIN ARRIVES NEXT WEEK. RADAR MOSAIC AT 1730Z HAS NARROW LINE OF CONVECTION FROM DANVILLE SW TO SHELBYVILLE JUST AHEAD OF COLD FRONT. CONVECTION MORE WIDESPREAD NE OF DANVILLE AND MOVING EAST WITH FRONT. THIS FRONT TO PAST KLWV AROUND 03Z AND WILL CONTINUE PROB30 CHANCE NEAR THE INDIANA BORDER TIL THEN WITH SLIGHT RISK OF SVR EAST OF IL PER SPC. BROKEN CLOUDS EXTEND WEST TO CENTRAL IA AND NW MO. LAYERED RH FIELS SHOW CLEARING SKIES BY MIDNIGHT WHICH CURRENT FORECAST REFLECTS. CURRENT LOWS ALSO ON TRACK RANGING FROM NEAR 45 NORTH BY KGBG TO 55 SOUTH BY KLWV. PACIFIC HIGH PRESSURE OVER THE CENTRAL PLAINS MOVES OVER IL BY 12Z/SUN...THEN DRIFTS OFF TO THE EAST DURING THE DAY SUN WITH RETURN SOUTH FLOW SETTING UP. MOSTLY SUNNY NORTH OF I-70 AND PARTLY SUNNY SOUTH PER ETA CURULE AND MILD HIGHS AROUND 75 AND LIGHTER WINDS THAN TODAY. NEW ETA RUN BRINGS QPF INTO NW HALF OF CWA MEMORIAL DAY WITH WEAK SHORT WAVE RACING EAST IN ZONAL FLOW AND WEAKENING INTO CENTRAL IL. NOT SURE IF ENOUGH MOISTURE AVAILABLE FOR CONVECTION CHANCES. 12Z CANADIAN MODEL STILL KEEPS IT DRY MON AND PARTS OF 12Z AVN THAT ARE IN IS DRY TOO. WILL KEEP IT DRY FOR NOW AND SEE WHAT NEXT RUN DOES AND GUIDANCE POPS LESS THAN 30% THRU MON NIGHT. MODELS DO AGREE WITH WARMER TEMPS AT LEAST AROUND 80 FROM MEMORIAL DAY THRU SAT. MOST OF CENTRAL IL HAS NOT BEEN IN THE 80S SINCE THE 5 DAY MINI HEAT WAVE FROM APR 15-19. EXTENDED MODELS NOW SHOWING A CHANCE OF CONVECTION FROM WED THRU FRI...A DAY SOONER THAN YESTERDAYS RUNS AS A BIT STRONGER UPPER LEVEL TROF DIGS INTO THE NATIONS HEARTLANDS AND EVOLVES INTO A WEAK CUTOFF LOW. STRONGER UPPER LEVEL TROF DIGS ACROSS THE GREAT LAKES AND NEW ENGLAND WHERE A BETTER CHANCE OF CONVECTION. JUST SCATTERED CONVECTION ACROSS CENTRAL IL WITH PARTLY CLOUDY SKIES. WILL HAVE IT DRY AND WARM ON SAT WITH UPPER LEVEL RIDGE BUILDING ACROSS THE NATIONS HEARTLAND. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI AB 050/077 055/082 058 07000 PIA AB 048/076 055/080 058 07001 DEC AB 050/077 054/081 057 07000 CMI AB 048/075 052/081 055 07000 MTO AB 052/076 053/081 056 07200 LWV BB 056/077 055/082 058 07400 .ILX...NONE. KH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251730- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT SAT MAY 25 2002 A COLD FRONT WILL CONTINUE TO SWEEP ACROSS CENTRAL ILLINOIS THIS AFTERNOON BRINGING WITH IT SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAINFALL AND GUSTY WINDS...ESPECIALLY ACROSS EASTERN AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND INTO EARLY THIS EVENING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS CENTRAL ILLINOIS INTO THIS EVENING. AUTEN
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302871, 5302872, 5302873, 5302874.